Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Having diabetes, taking Gemer, Galvus, Azator but have fluctuating sugar level. Advised insulin mixtard. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
I am 59 years old lady having diabtis for last 16 years. At present I am taking 1 tab.Gemer PL2 + 1 tab Galvus 50mg twice a day morning and evening.+ 1 tab Azator ASP75 in evening. With this my blood sugar level is 160 Fasting 220 PP.
Doctor is advising me to shift to insulin mixtard 30/70 10 units in morning and 5 units in evening. I want to avoid taking insulin. Please advise
Posted Thu, 10 Oct 2013 in Diabetes
Answered by Dr. Pavan Kumar Gupta 52 minutes later
Thanks for the query.
Brief answer...can try some other oral medications before shifting to injectable insulin.

Detailed answer...
Once a person is diabetic for more than 5 years, his beta cells population in his pancreas starts dwindling and gradually the blood sugar control is lost. These beta cells are responsible for production of insulin.
Gradually a stage is reached when beta cells are completely destroyed and at this stage oral antidiabetics loose their efficacy and one needs injectable insulin to control the blood sugar levels.

However we can still try some other oral medications which can control your blood sugar levels, hopefully for some more time.
1..You can add more METFORMIN to your regime because you are taking only 500 mg twice a day at the moment in form of GEMER PL2 ( glimmipride and metformin combination ).
2. You can add a drug called as VOGLIBOSE in dose of .3 mg twice or thrice a day.
This drug belongs to alpha glucosidase inhibitor class.
3. You can even add injection LANTUS( long acting insulin ) in once a day dose if you are comfortable with one injection per day.
Discuss with your doctor about these possibilities.

I hope it helps; however you may revert to me for any further query.

Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor